(female)

I’ve been using Minoxidil for about a year. It seemed to stop my hair from falling out, with new regrowth. But, my hair is so fine now; the strands are very thin, that gains seem to have been replaced with thin fragile hairs. Is this typical? If I stop using it, will the strands that grow back stay fine, or thicker as they were before? Any comments on weight gain, as a small percentage side effect? Thank you so much!

Block Quote

If you stop using it and if your hair is minoxidil dependent, then you will lose hair along with whatever benefits you’ve gotten since you started the medication. I don’t know how much regrowth you saw since I don’t have before and after photos of your hair, but you need to continue using the minoxidil for life in order to maintain the gains you made.

Fine hair is fine hair, but minoxidil did not cause that. Minoxidil doesn’t change the character of hair. Fragile hair occurs in some people, but you might check with your hair stylist for a solution to this one. Remember the hair that you are treating with minoxidil is fragile by its nature if it is miniaturized due to the genetic balding, so I would imagine that your minoxidil treated hair will be easily broken if you are rough in handling it.

Female hair loss is tricky, and there are many possible reasons for the loss you see. If you were diagnosed with genetic loss by a doctor, that’s one thing, but if you are just treating yourself, there are common blood tests you can have done to see if there is another potential cause (see here).

Tags: female hair loss, minoxidil, rogaine, hair texture